← Return to Lighten Your Limbs With Friends

Discussion
Retired Teacher (@retiredteacher)

Lighten Your Limbs With Friends

Diabetes & Endocrine System | Last Active: Jan 10, 2020 | Replies (317)

Comment receiving replies
@hopeful33250

Hello @dorisena
I realize that your post was directed to Carol, @retiredteacher, however, you make a good point about the use of Metformin. While I am just pre-diabetic, I also take Metformin in order to prevent the reoccurrence of a rare type of cancer. After I started to take Metformin I found myself not craving sweets like I used to. My weight has dropped a little (which was not necessary in my case).
I know that there are side-effects to all meds that we take. I suppose each of us, individually, and with our doctors OK need to decide if the possible side-effects are worth the possible help they may provide.

Jump to this post


Replies to "Hello @dorisena I realize that your post was directed to Carol, @retiredteacher, however, you make a..."

@hopeful33250 I appreciate you comments, Teresa, and I am aware of Metformin and have discussed all of this with my endo. The side effects of that medicine are well documented and it is not for every diabetic. I have other issues that this medicine would not help, but make worse. I have read many, many articles, posts, and research and most indicate that this is a medicine that is prescribed too often. I have read posts on this forum that are anti-Metformin. As you said it's not for everybody, and it is a decision my dr. and I make. There is an article that explains this med that Big Pharma pushes doctors to prescribe. If you read "Doctors who know do not prescribe Metformin," you will see the problems. I am doing what I can and what I need to do. If I get to the point that I need a medicine, I'm sure it will not be Metformin. As you said, "We are all individuals and each case is different."
Carol

  Request Appointment